MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL PF, LEFT T2 ALPHA FEMUR ANTEGRADE 11X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL PF, LEFT T2 ALPHA FEMUR ANTEGRADE 11X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2335-1136S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other additional information is available.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The device history record could not be reviewed because the affected lot number was not communicated.If any further information is provided, the investigation report will be updated.Device disposition unknown.
 
Event or Problem Description
The manufacturer became aware of a post market clinical follow-up report received from university of louisville, in usa.The title of this report is ¿a retrospective data collection of the treatment of femoral fractures with the femoral nail piriformis fossa (pf) of the t2 alpha femur antegrade gt/pf nailing system¿ which is associated with the stryker ¿t2 alpha femur antegrade gt/pf nailing system¿.This study includes research done on 18 patients (19 cases) requiring surgery between the period march 2019 and october 2019.It was not possible to ascertain specific device details from the report, or to match the events reported with previously reported complaints.Therefore, new complaint was initiated in the system for the post-operative complication mentioned in the report.This product inquiry addresses nonunion and broken proximal distal screw for which revision surgery was performed.The report states: ¿the patient was a (b)(6) years old male, bmi 29.0, never a smoker with a history of diabetes and seizures.His injury was due to a motorcycle collision and was classified as 32-c2 closed fracture.The patient had hypertrophic nonunion, defined as no signs of proper union associated with abundant callous formation without bridging of bone, at 155 days post initial surgery.Of the two locking screws at the distal portion of femur, the proximal one had been broken.The device used in the initial injury was 11x360 t2 alpha femoral nail pf, left, and had proximal static oblique locking mode, a revision surgery was performed 161 days after the initial procedure; left femoral intramedullary nail exchange, with antegrade intramedullary nail 14x360 t2 alpha femoral nail pf, which is fixed into position by 2 subtrochanteric screws and 2 distal metaphyseal screws, transverse static mode.¿.

Brand Name
FEMORAL NAIL PF, LEFT T2 ALPHA FEMUR ANTEGRADE 11X360MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10538311
Report Number0009610622-2020-00509
Device Sequence Number3749695
Product Code HSB
UDI-Device Identifier07613327285543
UDI-Public07613327285543
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2335-1136S
Device Catalogue Number23351136S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2020
Initial Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR